MAUDE Adverse Event Report: STRYKER GMBH CLOSED TUBE CLIP GAMMA3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CLOSED TUBE CLIP GAMMA3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200125
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Tip is partially broken off during sterilization test.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned broken as reported.The device inspection revealed the following: as reported, the tip is broken.The fragment was not returned, but its size is significant.Such breakage could only have occurred due to careless handling of the device.However, based on the device inspection and the information provided, it was not possible to identify the exact cause of the breakage.As this was observed inside of sterilization department, it is unknown when or where the event occurred.This breakage could be a result of excessive force applied during the operation, a fall on the floor, or even handling issues during transportation or sterilization due to impaction with other devices.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to an user related issue.The failure was caused by careless handling of the device, most likely either during surgery, transportation or sterilization.As a reminder, the instructions for use state that: during the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure.Do not hit instruments unless they are specifically intended for impaction.Never hit targeting devices or elastosil handles other than those with an integrated strike plate! if more information is provided, the case will be reassessed.
 
Event or Problem Description
Tip is partially broken off during sterilization test.

Brand Name
CLOSED TUBE CLIP GAMMA3
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19912050
Report Number0009610622-2024-00730
Device Sequence Number18311273
Product Code LXH
UDI-Device Identifier04546540508003
UDI-Public(01)04546540508003(11)220922(10)K0BFBA
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number13200125
Device Lot NumberK0BFBAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown